MAUDE Adverse Event Report: TORNIER INC. LATITUDE ELBOW PROSTHESIS

TORNIER INC. LATITUDE ELBOW PROSTHESIS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Neuropathy (1983)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is the final report submitted regarding this surgical event and medical device.Literature reference: hemiarthroplasty of the distal humerus for acute and chronic complex intra-articular injuries.Donald w.Hohman, md, scott r.Nodzo, md, lars m.Qvick, md, thomas r.Duquin, md, paul p.Paterson, md; journal of shoulder and elbow surgery 2014, vol.23, 265-272.
 
Event or Problem Description
It was reported in the literature (hohman, donald et al.2014), there were 5 complications in 5 patients implanted with the latitude prothesis.One patient sustained an intraoperative fracture of the humeral diaphysis, which underwent reduction with fixation at the time of surgery, and healed uneventfully with no apparent effect on outcome.Four patients required 1 or more subsequent surgical procedures; however, there were no component revisions or conversions to total elbow arthroplasty.Three patients required removal of prominent supplementary instrumentation used for fixation, one of which was for kirschner wires, one for the supplementary suture button device, and one from the olecranon osteotomy fixation.In the fourth patient, a postoperative ulnar neuropathy developed and ulnar nerve transposition was required 8 months postoperatively.No further patient complications have been reported.

Brand Name
LATITUDE ELBOW PROSTHESIS
Common Device Name
ELBOW PROSTHESIS
Manufacturer (Section D)
TORNIER INC.
10801 nesbitt avenue s
bloomington MN 55437
MDR Report Key7703035
Report Number3004983210-2018-00032
Device Sequence Number2770965
Product Code JDB
UDI-Device Identifier00846832010912
UDI-Public00846832010912
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K100562
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2018
Initial Report FDA Received Date07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;